Misoprostol-induced Coronary Vasospasm Complicated by Takotsubo Cardiomyopathy and Cardiac Arrest
KeywordsMisoprostol, Takotsubo cardiomyopathy, coronary vasospasm
Misoprostol is a synthetic E1 prostaglandin commonly used to induce abortion in the United States and elsewhere. There is limited literature on the cardiovascular adverse effects of misoprostol, and, to the best of our knowledge, very few such events have been reported. We describe the case of 52-year-old woman who was given misoprostol for cervical softening before endometrial ablation and experienced a cardiac arrest due to coronary vasospasm. She was successfully resuscitated and echocardiography showed features consistent with Takotsubo cardiomyopathy. Coronary angiography revealed coronary artery spasm which responded to nitroglycerin. Our case adds to the limited literature on this life-threatening adverse event of misoprostol.
Issue: 2021: Vol 8 No 6 (view)